Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Noticed green discharge and painful sex after radical hysterectomy, chemo and radiation therapy. What is the cure?

Apr 2013
User rating for this question
Answered by

General Surgeon
Practicing since : 2009
Answered : 3076 Questions
Hello, I'm writing this as my daughter, who is 44 is having problems after a radical hysterectomy, chemo and radiation. one inch of her vagina had to be removed. She is having much burning when urinating, soap seems to aggravate, sex very painful. Her doctor told her that nothing could be done to relieve the problem and only suggesting was anal sex. I cannot believe that this problem can't be fixed. I know the radiation must have burned the vagina, but how can this heal. She has also had green discharge which the doctor checked and said it wasn't a problem. It sounds like an infection to me. This was the first checkup since surgery, chemo and radiation. Her surgery was in April, she finished chemo and radiation in July.
Posted Mon, 9 Dec 2013 in Cancer
Answered by Dr. Ivan R. Rommstein 41 minutes later
Brief Answer: Hi and welcome to XXXXXXX Detailed Answer: Yes,this is complex problem after such procedures. Not just radioth,but also surgery causes certain damage to vaginal wall and healing may take up to 6-10 months. Also,vagina may be too short and during intercourse it can lead to certain difficulties. Discharge is also commonly seen and it is sign of infection,but also it can be sign of sinus or fistula inside vagina and she should do gynecological exam with colposcopy to rule this out. IF there is vagina wall defect, it can be repaired surgically. To rule out infection she should do vaginal smear and blood tests and then the right antibiotic can be used. Treatment is not easy and even if infection is healed,dispareunia may persist. She can try with lubricants and inform her partner to be more gentle during the intercourse. Vaginal dryness may be improved with estrogens. All in all,I know that this is very bothering,but she should be patient and wait for some time till everything heals. Of course,if there is infection or fistula,it should be managed properly. Wish you good health. Feel free to ask. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor